Alert archive / Minnesota / Fire Weather Watches in 2016
Fire Weather Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Apr 15, 2016, 4:39 AM CDT for 26 counties in Minnesota. It took effect at Apr 15, 2016, 12:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2016, 4:39 AM CDT (09:39 UTC)
- In effect from
- Apr 15, 2016, 12:00 PM CDT
- Expired
- Apr 15, 2016, 4:56 PM CDT
- In force
- 5 hr
- Issued by
- NWS Twin Cities, MN
All 26 counties
Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 73 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2630 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586 WWUS83 KMPX 150939 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 439 AM CDT FRI APR 15 2016 ...FIRE WEATHER WATCH THIS AFTERNOON FOR CENTRAL AND SOUTHERN MINNESOTA... .A FIRE WEATHER WATCH AS BEEN ISSUED FOR PORTIONS OF CENTRAL AND SOUTHERN MN. SOUTHERLY WINDS OF 20 MPH...WITH GUSTS 25 TO 30 MPH ARE EXPECTED THIS AFTERNOON. MEANWHILE MIN RH VALUES WILL BE NEAR 25 PERCENT. AS OF 4AM...DEW POINTS WERE NEAR 30 DEGREES ACROSS THE REGION WHICH IS LOWER THAN THE MODEL GUIDANCE WAS SHOWING. THIS AFTERNOON DEW POINTS ARE FORECAST TO INCREASE TO NEAR 40 DEGREES. HOWEVER...IT APPEARS THAT AFTERNOON DEWPOINTS MAY BE OVERDONE MEANING THAT THE MIN RH FORECAST IS ALSO TOO HIGH. IF THAT TREND CONTINUES AN UPGRADE MAY BE NEEDED THIS AFTERNOON. MNZ041-047>049-055>059-065>069-073>077-082>085-091>093-151745- /O.NEW.KMPX.FW.A.0002.160415T1700Z-160416T0000Z/ DOUGLAS-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- 439 AM CDT FRI APR 15 2016 ...FIRE WEATHER WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING FOR LOW HUMIDITY LEVELS AND STRONG WIND FOR FIRE WEATHER ZONES 041...047... 048...049...055...056...057...058...059...065...066...067...068... 069...073...074...075...076...077...082...083...084...085...091... 092 AND 093... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 041...047...048...049... 055...056...057...058...059...065...066...067...068...069... 073...074...075...076...077...082...083...084...085...091... 092 AND 093. * WIND...20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...25 TO 30 PERCENT * THUNDERSTORMS...NO THUNDERSTORMS EXPECTED * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JRB
3 follow-up statements
223 WWUS83 KMPX 151640 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1140 AM CDT FRI APR 15 2016 ...FIRE WEATHER WATCH THIS AFTERNOON FOR CENTRAL AND SOUTHERN MINNESOTA... .A FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTHERN MN. SOUTHERLY WINDS OF 20 MPH... WITH GUSTS 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON. MEANWHILE MIN RH VALUES WILL BE NEAR 25 PERCENT. DUE TO CLOUD COVER AND NOT AS MUCH MIXING AS WAS THE CASE ON THURSDAY...DEW POINTS MAY NOT DROP AS LOW. THEREFORE... BASED ON UNCERTAINTIES... THE FIRE WEATHER WATCH CONTINUES. MNZ041-047>049-055>059-065>069-073>077-082>085-091>093-160000- /O.CON.KMPX.FW.A.0002.160415T1700Z-160416T0000Z/ DOUGLAS-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- 1140 AM CDT FRI APR 15 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY LEVELS AND STRONG WIND FOR FIRE WEATHER ZONES 041...047... 048...049...055...056...057...058...059... 065...066...067...068... 069...073...074...075...076...077... 082...083...084...085...091... 092 AND 093... * AFFECTED AREA...FIRE WEATHER ZONES 041...047...048...049... 055...056...057...058...059...065...066...067...068...069... 073...074...075...076...077...082...083...084...085...091... 092 AND 093. * WIND...20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...25 TO 30 PERCENT * THUNDERSTORMS...NO THUNDERSTORMS EXPECTED * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JLT
955 WWUS83 KMPX 152031 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 331 PM CDT FRI APR 15 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM CDT FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA FOR LOW HUMIDITY LEVELS AND STRONG WINDS... .A FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTHERN MN. SOUTHERLY WINDS OF 20 MPH...WITH GUSTS 25 TO 35 MPH WILL CONTINUE THIS AFTERNOON. MIN RH VALUES WILL BE NEAR 25 PERCENT. MNZ041-047>049-055>059-065>069-073>077-082>085-091>093-160000- /O.CON.KMPX.FW.A.0002.000000T0000Z-160416T0000Z/ DOUGLAS-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- 331 PM CDT FRI APR 15 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY LEVELS AND STRONG WIND FOR FIRE WEATHER ZONES 041...047... 048...049...055...056...057...058...059... 065...066...067...068... 069...073...074...075...076...077... 082...083...084...085...091... 092 AND 093... * AFFECTED AREA...FIRE WEATHER ZONES 041...047...048...049... 055...056...057...058...059...065...066...067...068...069... 073...074...075...076...077...082...083...084...085...091... 092 AND 093. * WIND...20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...25 TO 30 PERCENT * THUNDERSTORMS...NO THUNDERSTORMS EXPECTED * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
659 WWUS83 KMPX 152156 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 456 PM CDT FRI APR 15 2016 ...HUMIDITIES ARE RISING LATE THIS AFTERNOON... .MOISTURE IS BEGINNING TO INCREASE LATE THIS AFTERNOON AND RH VALUES ARE RISING INTO THE 30S. THEREFORE...THE FIRE WEATHER WATCH IS CANCELLED. MNZ041-047>049-055>059-065>069-073>077-082>085-091>093-152300- /O.CAN.KMPX.FW.A.0002.000000T0000Z-160416T0000Z/ DOUGLAS-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- 456 PM CDT FRI APR 15 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR LOW HUMIDITY LEVELS AND STRONG WIND FOR FIRE WEATHER ZONES 041...047...048...049...055... 056...057...058...059...065...066...067...068...069...073...074... 075...076...077... 082...083...084...085...091...092 AND 093... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE FIRE WEATHER WATCH. $$ BORGHOFF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Apr 15, 1:34 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 15, 1:34 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 134 AM CDT FRI APR 15 2016 .UPDATED FOR 06S AVIATION DISCUSSION... ISSUED AT 132 AM CDT FRI APR 15 2016 && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 352 PM CDT THU APR 14 2016 TEMPERATURES THIS AFTERNOON HAVE SOARED INTO THE 70S AND 80S ACROSS THE ENTIRE REGION. DEW POINTS HAVE MIXED BACK INTO THE MID 30S TO LOW 40S ACROSS WESTERN MN AS EXPECTED...BUT HAVE MIXED EVEN MORE ACROSS SOUTHERN MN. DESPITE SLIGHTLY COOLER TEMPERATURES THERE THAN OUT WEST...RH VALUES ARE ALSO BEGINNING TO MEET RED FLAG CRITERIA...SO EXPANDED THE WARNING SOUTH AND EAST OVER MUCH OF CENTRAL AND SOUTHERN MN UNTIL 7 PM. THE THERMAL RIDGE AXIS FROM SODAK INTO NORTHERN MN THIS AFTERNOON WILL WEAKEN...BUT A VERY WARM AIRMASS WILL REMAIN IN PLACE INTO FRIDAY. 925 MB TEMPS OF +15C TO +17C SHOULD BRING HIGHS BACK INTO THE 70S AREA WIDE. TEMPS ARE OVERACHIEVING TODAY AND THINK THE SAME POTENTIAL IS THERE FOR TOMORROW...SO INCREASED HIGHS AGAIN AND WENT ABOVE MOST OF THE GUIDANCE. MOISTURE WILL BE INCREASING TONIGHT AND FRIDAY AND WHILE THERE WILL BE AN ELEVATED FIRE THREAT...NOT EXPECTING RED FLAG CRITERIA. A FEW STORMS MAY DEVELOP DURING THE AFTERNOON ACROSS FAR WESTERN MN NEAREST THE RICHER MOISTURE OVER THE DAKOTAS. MAINTAINED POPS AOB 30 PERCENT. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 352 PM CDT THU APR 14 2016 AS OF NOW THE EXTENDED PERIOD CONTINUES TO LOOK DRY AND WARM. THE WEATHER FEATURE OF INTEREST IS THE CUT OFF LOW THAT IS FORECAST TO FORM OVER THE 4-CORNERS REGION THIS WEEKEND. ONCE IT BECOMES CUTOFF FROM THE UPPER LEVEL FLOW THE SYSTEM WILL WEAKEN...AND ALTHOUGH THE CHANCES FOR RAIN WILL CONTINUE WITH THIS SYSTEM...THE POTENTIAL FOR HEAVY PRECIPITATION WILL DECREASE THROUGH THE MIDDLE PART OF NEXT WEEK. BY FRIDAY NIGHT AN UPPER LEVEL PV ANOMALY CURRENTLY LOCATED OVER THE PACIFIC NORTHWEST WILL SLIDE SOUTHEAST TOWARD THE 4-CORNERS REGION. MEANWHILE AN UPPER LEVEL RIDGE WILL AMPLIFY OVER THE CENTRAL CONUS...WHICH WILL CAUSE THE AFOREMENTIONED PV ANOMALY TO BECOME CUTOFF FROM THE MAIN WESTERLY FLOW. THE RESIDUAL VORTICITY WILL REMAIN WITH THIS SYSTEM...BUT IT WILL GRADUALLY WEAKEN OVER TIME THROUGH THE MIDDLE OF NEXT WEEK. AT THE SURFACE AN INVERTED TROUGH WILL BE THE FOCUS FOR HEAVY RAIN FROM THE DAKOTAS SOUTHWARD THROUGH THE TEXAS PANHANDLE. BY LATE SATURDAY FORECAST MODELS BRING THIS TROUGH EASTWARD INTO WESTERN MN...SO HAVE CONTINUES WITH CHANCE POPS ACROSS THIS AREA. CONFIDENCE IN THIS PRECIPITATION IS LOW...BECAUSE FORECAST MODELS STRUGGLE WITH THE EVOLUTION OF CUTOFF SYSTEMS. THERE IS NOT INSTABILITY...SO NOT ANTICIPATING ANY THUNDERSTORMS EITHER...AND CERTAINLY NOT SEVERE WEATHER. BY TUESDAY THIS BOUNDARY WILL SHIFT SOUTH OF THE REGION AS IT CONTINUE TO GET WASHED OUT...SO HAVE DRY WEATHER RETURNING FOR THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 132 AM CDT FRI APR 15 2016 VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGHOUT THE PERIOD. WINDS WILL REMAIN ELEVATED OVERNIGHT...GENERALLY BETWEEN 10-15 KTS OUT OF THE SSE. FAIRLY STRONG LOW-LEVEL WIND SHEAR SHOULD OCCUR THROUGH 12Z...BUT LOOKS LIKE IT WILL REMAIN BETWEEN 25-30 KTS SO WILL NOT INCLUDE SHEAR IN THE TAF AT THIS TIME. WIND SPEEDS ARE EXPECTED TO INCREASE BY LATE MORNING...WITH GUSTS TO 20-30 KTS (HIGHEST ACROSS WESTERN MINNESOTA) THROUGH THE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF TO 10-15 KTS AGAIN AROUND SUNSET. A MID-LEVEL CLOUD DECK IS EXPECTED TO MOVE INTO WESTERN MN FRIDAY EVENING ALONG WITH A SLIGHT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS...BUT THE CHANCE IS TOO SMALL TO MENTION IN THE TAFS AT THIS TIME. KMSP...WIND SHEAR BETWEEN THE SURFACE AND 2000 FEET IS EXPECTED TO REMAIN AROUND 25-30 KTS THROUGH 12Z...AND WILL QUICKLY WEAKEN AFTER SUNRISE. OTHERWISE...NO ADDITIONAL CONCERNS. /OUTLOOK FOR KMSP/ SAT...VFR. WINDS S 10-18 KTS. SUN...VFR/MVFR POSSIBLE IN -SHRA LATE. WINDS SW BCMG NW 5-10 KTS. MON...VFR/MVFR POSSIBLE IN -SHRA EARLY. WINDS NE 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && SHORT TERM...BORGHOFF LONG TERM...JRB AVIATION...ADL
Hazardous weather outlook, Apr 14, 8:24 PM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 824 PM CDT THU APR 14 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 160130- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 824 PM CDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY AND BREEZY CONDITIONS WILL AGAIN LEAD TO ELEVATED FIRE WEATHER DANGER ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Fire Weather Watches in Minnesota, 2016Every fire weather watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.